0
RESEARCH PAPERS

An Integral Equation Approach to the Semi-Infinite Strip Problem

[+] Author and Article Information
G. D. Gupta

Department of Mechanical Engineering and Mechanics, Lehigh University, Bethlehem, Pa. Assoc.

J. Appl. Mech 40(4), 948-954 (Dec 01, 1973) (7 pages) doi:10.1115/1.3423192 History: Received July 01, 1972; Revised January 01, 1973; Online July 12, 2010

Abstract

A semi-infinite strip held rigidly on its short end is considered. Loads in the strip at infinity (far away from the fixed end) are prescribed. Integral transform technique is used to provide an exact formulation of the problem in terms of a singular integral equation. Stress singularity at the strip corner is obtained from the singular integral equation which is then solved numerically. Stresses along the rigid end are determined and the effect of the material properties on the stress-intensity factor is presented. The method can also be applied to the problem of a laminate composite with a flat inclusion normal to the interfaces.

Copyright © 1973 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In